What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 15, 1:59 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 15, 1:59 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
259 PM EDT Sun Oct 15 2017
.SYNOPSIS...
Showers will taper off through late afternoon as a cold front
pushes east across the region. The cold front will usher in a
drier and cooler airmass for the first part of the week. Dry
conditions will then persist through the end of the week
as temperatures slowly moderate.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The cold front is currently stretching from north central Ohio
down into far southwest Ohio/northern Kentucky. The shower
activity along and just behind the front has been gradually
decreasing in coverage this afternoon. Meanwhile, we are
beginning to see an uptick in convective activity with the
narrow line out ahead of the front currently moving through
central Ohio. This may continue to fill in a bit through late
afternoon before the front moves through so will linger a slight
chance of thunder across our east for the next couple of hours.
Otherwise, shower activity along and behind the front should
taper off from the west through late afternoon, possibly
lingering into early evening across our far southeast.
The cloud forecast for tonight is tricky as there is a fair
amount of wrap around cloud cover back to our northwest. Some of
this will likely rotate down into our area through this evening
but it is looking at least somewhat cellular so there may be
some dissipation after sunset. However, there is also a
secondary mid level short wave forecast to pivot across the
southern Great Lakes overnight. The combination of this and a
fetch of moisture off of Lake Michigan may also allow for some
lingering clouds tonight.
In continued low level CAA behind the front, temperatures will
fall into the low to mid 40s by late tonight.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Surface high pressure will build in from the southwest Monday
into Monday night with its axis situated west to east along the
Ohio River by Monday night. This will lead to dry and cool
conditions with highs on Monday only in the mid to upper 50s.
With the clear skies and light winds Monday night, will undercut
temperatures a bit with lows mainly in the mid to upper 30s.
This will likely lead to some frost development, especially
across southern portions of our area, closer to the ridge axis.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Surface and upper flow is backed around from neutral to a return to
SW flow for much of the forecast period, with seasonable high
temperatures giving way to a return to above normal temperatures and
dry conditions through the latter part of the week. Overall
uneventful extended with GFS/ECMWF and GFSE in better than average
agreement with a ridge building in from the southern plains and
relaxing the gradient, allowing very light SW flow and sunny skies.
Low temperatures Tuesday night will begin to moderate, so that lows
will generally be at or above 40 in all but the far eastern forecast
area where upper 30s will linger. A return to low 70s Thursday and
then mid 70s by Fri/Sat with overnight lows in the 40s to near
50/low 50s by the weekend.
Previous runs indicating a dry shortwave pushing through the region
Thurs/Thu night now have this energy well north of the area over
Ontario/Quebec, so no precipitation expected for the period.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The cold front is pushing into our area from the west, currently
stretching from northwest Ohio into southeast Indiana. The bulk
of the shower activity is mainly along and just behind the
front with more spotty shower activity out ahead of it. With
this in mind, will linger a mention of shower activity a bit
longer in the TAFs. Southwest winds gusting into the 25 to 35
knot range will become west to northwest with the passage of
the frontal passage over the next couple of hours. Out ahead of
the front, cigs have bumped up into VFR in places but think
they will come back down into MVFR once the front goes through.
Models are suggesting at least some partial clearing overnight
but based on upstream satellite imagery, will go ahead and
linger some clouds on into Monday morning.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JDR
AVIATION...JGL
Hazardous weather outlook, Oct 15, 2:27 PM EST, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
327 PM EDT Sun Oct 15 2017
OHZ026-034-035-042>044-051-161200-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-
327 PM EDT Sun Oct 15 2017
This Hazardous Weather Outlook is for West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Gusty northwest winds of 30 to 40 mph will be possible into early
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-052>056-060>065-
070>074-077>082-088-161200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign-
Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
327 PM EDT Sun Oct 15 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
Gusty winds of 35 to 45 mph will be possible into early evening as a
cold front moves through the region.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Areas of frost will be possible early Tuesday morning as temperatures
drop into the mid and upper 30s.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 15, 12:04 PM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
104 PM EDT SUN OCT 15 2017
OHZ045-052>054-151730-
Champaign OH-Madison OH-Union OH-Clark OH-
104 PM EDT SUN OCT 15 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHAMPAIGN AND
NORTHEASTERN CLARK COUNTIES IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 130 PM
EDT...
At 104 PM EDT, radar indicated a strong thunderstorm near
Springfield, moving east at 60 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Springfield, Marysville, Urbana, Jefferson, Plain City, West
Jefferson, Mechanicsburg, Choctaw Lake, New California, Lake Darby,
Harmony, Brighton, Lafayette, South Vienna, Tremont City, Catawba,
Unionville Center, Mutual, Rosedale and State Route 4 at State Route
161.
This includes I-70 in Ohio between mile markers 50 and 53, and
between mile markers 60 and 85.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4022 8317 4011 8319 4011 8321 4005 8321
4005 8326 4001 8325 4000 8326 3993 8323
3989 8391 4007 8384
TIME...MOT...LOC 1704Z 255DEG 51KT 3997 8373
ConiglioSpecial weather statement, Oct 15, 12:25 PM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
125 PM EDT SUN OCT 15 2017
OHZ045-046-052>054-151800-
Champaign OH-Delaware OH-Madison OH-Union OH-Clark OH-
125 PM EDT SUN OCT 15 2017
...SHOWERS WITH GUSTY WINDS AND HEAVY RAIN WILL AFFECT SOUTHEASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...DELAWARE COUNTY IN CENTRAL
OHIO...NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 200 PM
EDT...
At 124 PM EDT, radar indicated a shower 7 miles northeast of
Marysville, moving east at 55 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dublin, Delaware, Marysville, Powell, Plain City, Mechanicsburg,
Ashley, New California, Radnor, Milford Center, Shawnee Hills,
Ostrander, Woodstock, Catawba, Magnetic Springs, Unionville Center,
Delaware State Park, Rosedale, State Route 4 at State Route 161 and
Resaca.
This includes I-71 in Ohio between mile markers 133 and 134.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4043 8302 4042 8301 4041 8293 4036 8293
4036 8288 4019 8300 4014 8314 4014 8317
4011 8318 4011 8321 4005 8322 3994 8369
4037 8338 4044 8323
TIME...MOT...LOC 1724Z 257DEG 46KT 4029 8325
ConiglioSpecial weather statement, Oct 15, 12:41 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
141 PM EDT Sun Oct 15 2017
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-152200-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Hocking-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta,
St. Marys, Greenville, Sidney, Bellefontaine, Marysville,
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London,
West Jefferson, Plain City, Columbus, Newark, Eaton, Camden,
Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Washington Court House, Circleville, Lancaster, Pickerington,
and Logan
141 PM EDT Sun Oct 15 2017
... GUSTY WINDS WITH PASSAGE OF FRONT THIS AFTERNOON...
Wind gusts up to 45 MPH will be possible as a cold front
progresses through the area this afternoon. Gusty southwest winds
will become more northwesterly following the frontal passage.
Winds will subside this evening as cooler air settles into the
region.
Special weather statement, Oct 15, 1:56 PM EST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
256 PM EDT Sun Oct 15 2017
INZ050-058-059-KYZ090>100-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-152200-
Wayne-Fayette IN-Union IN-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-
Clark-Madison-Franklin OH-Licking-Preble-Montgomery-Greene-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Warsaw, Florence, Burlington, Oakbrook,
Covington, Erlanger, Independence, Newport, Alexandria, Owenton,
Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta,
Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro,
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys,
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy,
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson,
Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering,
Beavercreek, Fairborn, Xenia, Washington Court House,
Circleville, Lancaster, Pickerington, Hamilton, Middletown,
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington,
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly,
Piketon, Portsmouth, and Wheelersburg
256 PM EDT Sun Oct 15 2017
... GUSTY WINDS WITH PASSAGE OF FRONT THIS AFTERNOON...
Wind gusts up to 45 MPH will be possible as a cold front
progresses through the area this afternoon. Gusty southwest winds
will become more northwesterly following the frontal passage.
Winds will subside this evening as cooler air settles into the
region.